Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 14, 2008, 3:44 AM PDT for 4 counties in Nevada. It took effect at Apr 14, 2008, 11:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 3:44 AM PDT (10:44 UTC)
- In effect from
- Apr 14, 2008, 11:00 AM PDT
- Expired
- Apr 15, 2008, 11:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4327 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 141044 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 344 AM PDT MON APR 14 2008 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT APPROACHING THE REGION TODAY WILL CAUSE GUSTY WINDS ACROSS ALL OF NORTHERN AND CENTRAL NEVADA BY THIS AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH GUSTS OF 45 TO 50 MPH IN MOST AREAS. THE STRONGEST WINDS ARE EXPECTED OVER HUMBOLDT COUNTY WHERE SOME LOCATIONS WILL SEE SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH. STRONG WINDS WILL CONTINUE INTO THE LATE EVENING AND OVERNIGHT HOURS ACROSS EASTERN NEVADA. NVZ030-150000- /O.UPG.KLKN.HW.A.0002.080414T2000Z-080415T0300Z/ /O.NEW.KLKN.HW.W.0002.080414T2000Z-080415T0300Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 344 AM PDT MON APR 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS HUMBOLDT COUNTY AS A STRONG COLD FRONT APPROACHES FROM THE WEST. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR THIS AFTERNOON AND EVENING...ESPECIALLY IN THE MORE WIND PRONE VALLEYS AND OVER THE HIGHER TERRAIN. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES IN SOME AREAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ031-032-036-150000- /O.UPG.KLKN.HW.A.0002.080414T2000Z-080415T0300Z/ /O.NEW.KLKN.WI.Y.0011.080414T2000Z-080415T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...BATTLE MOUNTAIN 344 AM PDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS NORTHERN NEVADA AS A COLD FRONT APPROACHES FROM THE WEST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR IN MOST LOCATIONS THIS AFTERNOON AND EVENING. SOME OF THE MORE WIND PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG INTERSTATE 80 AND HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES IN SOME AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-035-037-150000- /O.UPG.KLKN.HW.A.0002.080414T1800Z-080415T0700Z/ /O.NEW.KLKN.WI.Y.0011.080414T1800Z-080415T0700Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 344 AM PDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE LATE THIS MORNING ACROSS CENTRAL NEVADA...WITH WINDY CONDITIONS LASTING INTO THE LATE EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR IN MOST LOCATIONS THIS AFTERNOON AND EVENING. SOME OF THE MORE WIND PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG HIGHWAY 50 AND HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-034-150000- /O.UPG.KLKN.HW.A.0002.080414T2200Z-080415T1800Z/ /O.NEW.KLKN.WI.Y.0011.080414T2200Z-080415T1800Z/ EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE 344 AM PDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE LATE THIS MORNING OVER THE RUBY MOUNTAINS...AND BY MID-AFTERNOON ACROSS EXTREME EASTERN ELKO COUNTY AS A COLD FRONT APPROACHES FROM THE WEST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
5 follow-up statements
000 WWUS75 KLKN 142154 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT MON APR 14 2008 ...STRONG GUSTY WINDS REMAIN OVER THE REGION... .GUSTY WINDS WILL CONTINUE ACROSS WESTERN NEVADA THROUGH THIS EVENING. ACROSS EASTERN NEVADA...WINDS WILL INCREASE THIS AFTERNOON AND REMAIN GUSTY OVERNIGHT AND INTO TUESDAY. NVZ030-150300- /O.CON.KLKN.HW.W.0002.000000T0000Z-080415T0300Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 254 PM PDT MON APR 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THIS EVENING...ESPECIALLY IN THE MORE WIND PRONE VALLEYS AND OVER THE HIGHER TERRAIN. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES IN SOME AREAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ031-032-036-150300- /O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...BATTLE MOUNTAIN 254 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN MOST LOCATIONS THROUGH THIS EVENING. SOME OF THE MORE WIND PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG INTERSTATE 80 AND HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES IN SOME AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-035-037-150700- /O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T0700Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 254 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR IN MOST LOCATIONS THROUGH THIS EVENING. SOME OF THE MORE WIND PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG HIGHWAY 50 AND HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-034-151000- /O.CON.KLKN.WI.Y.0011.080414T2200Z-080415T1800Z/ EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE 254 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. WIND WILL CONTINUE TO INCREASE THIS AFTERNOON AND EVENING AND REMAIN GUSTY IN MOST AREAS OVERNIGHT TONIGHT...AND INTO TUESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROOD
000 WWUS75 KLKN 150253 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 753 PM PDT MON APR 14 2008 ...STRONG GUSTY WINDS CONTINUE OVER EASTERN AND CENTRAL NEVADA... .WINDY WILL REMAIN GUSTY ACROSS CENTRAL AND EASTERN NEVADA OVERNIGHT AND INTO TUESDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. NVZ030-150400- /O.EXP.KLKN.HW.W.0002.000000T0000Z-080415T0300Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 753 PM PDT MON APR 14 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE FALLEN BELOW WARNING LEVELS THIS EVENING. THEREFORE...THE HIGH WIND WARNING IS NO LONGER NECESSARY. $$ NVZ031-032-036-150400- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-080415T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...BATTLE MOUNTAIN 753 PM PDT MON APR 14 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE FALLEN BELOW WARNING LEVELS THIS EVENING. THEREFORE...THE HIGH WIND WARNING IS NO LONGER NECESSARY.. $$ NVZ013-035-037-150700- /O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T0700Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 753 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR IN MOST LOCATIONS THROUGH MIDNIGHT. SOME OF THE MORE WIND PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG HIGHWAY 50 AND HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-034-151500- /O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/ EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE 753 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. WINDS WILL REMAIN GUSTY IN MOST AREAS TONIGHT...AND INTO TUESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 150505 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1005 PM PDT MON APR 14 2008 ...STRONG GUSTY WINDS TO CONTINUE OVER EASTERN AND CENTRAL NEVADA THROUGH MIDDAY TUESDAY... .WINDS WILL REMAIN GUSTY ACROSS CENTRAL AND EASTERN NEVADA OVERNIGHT AND INTO TUESDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. NVZ037-150615- /O.CAN.KLKN.WI.Y.0011.000000T0000Z-080415T0700Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY 1005 PM PDT MON APR 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED THIS EVENING. THEREFORE...THE WIND ADVISORY IS NO LONGER NECESSARY. $$ NVZ013-035-151230- /O.EXT.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 1005 PM PDT MON APR 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT TUESDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE EASTERN HALF OF WHITE PINE COUNTY AND ALSO NORTHEASTERN NYE COUNTY THROUGH MIDDAY TUESDAY. THERE MAY BE A LULL IN THE WINDS OVERNIGHT ACROSS THE REMAINDER OF WHITE PINE AND NORTHERN NYE COUNTIES BEFORE PICKING UP AGAIN AROUND SUNRISE. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO AREAS OF BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-034-151230- /O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/ EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE 1005 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. WINDS WILL REMAIN GUSTY IN MOST AREAS OVERNIGHT...AND INTO TUESDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO AREAS OF BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 151038 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 338 AM PDT TUE APR 15 2008 ...STRONG WINDS TO CONTINUE OVER EASTERN AND CENTRAL NEVADA THROUGH LATE TUESDAY MORNING... .WINDS WILL REMAIN GUSTY ACROSS CENTRAL AND EASTERN NEVADA THROUGH THE LATE MORNING HOURS OF TUESDAY AS A STRONG COLD FRONT EXITS THE REGION. BLOWING DUST WILL CAUSE REDUCED VISIBILITY IN SOME AREAS. NVZ013-035-151800- /O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 338 AM PDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS WHITE PINE COUNTY AND ALSO NORTHERN NYE COUNTY...ESPECIALLY EAST OF HIGHWAY 6...THROUGH LATE MORNING. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO BLOWING DUST AND REDUCED VISIBILITY IN SOME AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-034-151800- /O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/ EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE 338 AM PDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. WINDS WILL REMAIN GUSTY THROUGH THE LATE MORNING HOURS. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO BLOWING DUST AND REDUCED VISIBILITY IN SOME AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 151755 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1055 AM PDT TUE APR 15 2008 ...WIND ADVISORY HAS ENDED... .GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF EASTERN AND CENTRAL NEVADA THIS AFTERNOON...HOWEVER THE WIDESPREAD THREAT OF WINDY CONDITIONS HAS ENDED. NVZ013-035-151900- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 1055 AM PDT TUE APR 15 2008 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA OVER NEARLY ALL OF NORTHERN NYE AND WHITE PINE COUNTIES. MANY AREAS CAN STILL EXPECT NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH TO CONTINUE INTO THE AFTERNOON HOURS HOWEVER. $$ NVZ033-034-151900- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/ EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE 1055 AM PDT TUE APR 15 2008 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA OVER MOST THE RUBY MOUNTAINS...AS WELL AS THE MAJORITY OF EXTREME EASTERN ELKO COUNTY. MANY AREAS CAN STILL EXPECT NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH TO CONTINUE INTO THE AFTERNOON HOURS HOWEVER. $$ ROOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:36 AM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 14, 2:36 AM PDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 236 AM PDT MON APR 14 2008 .SYNOPSIS...WARM AND WINDY CONDITIONS ARE EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA TODAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...CAUSING A DRAMATIC COOL DOWN ON TUESDAY. A FEW SNOW SHOWERS WILL OCCUR OVER NORTHERN NEVADA TONIGHT INTO TUESDAY AS THE STRONG COLD FRONT MOVES THROUGH. WEDNESDAY WILL BE ANOTHER COOL DAY BEFORE DAYTIME TEMPERATURES CLIMB BACK ABOVE NORMAL TO END THIS WEEK. && .SHORT TERM...TODAY THROUGH WEDNESDAY. LATEST IR IMAGERY/SURFACE OBS INDICATING NEXT UPPER TROUGH AND ITS ASSOCIATED COLD FRONT ARE MOVING ON SHORE EARLY THIS MORNING. THE COLD FRONT IS EXPECTED TO MAKE ITS WAY INTO EXTREME NW NV AROUND 18Z TODAY...THEN QUICKLY MOVE ACROSS OUR CWA THIS EVENING BEFORE EXITING TO OUR SE BEFORE 12Z TUE. THIS COLD FRONT IS GOING TO KICK UP A LOT OF WIND AS IT APPROACHES OUR AREA THIS AFTERNOON...WHICH WILL HELP SEND DAYTIME TEMPS WELL ABOVE NORMAL AGAIN. BOTH THE NAM AND GFS ARE CONSISTENT IN SHOWING H7 WINDS BETWEEN 35-45 KTS THIS AFTERNOON WITH H5 WINDS OF 50 KTS. WINDS ALOFT ARE EVEN HIGHER OVER HUMBOLDT COUNTY WITH H5 WINDS OF 75-80 KTS. HAVE DECIDED TO UPGRADE OUR HIGH WIND WATCH TO A HIGH WIND WARNING OVER HUMBOLDT COUNTY TODAY SINCE THIS IS WHERE THE MODELS SHOW WINDS BEING THE STRONGEST THIS AFTERNOON. WILL NOT BE SURPRISED TO SEE SOME GUSTS TO 60 MPH IN THE MORE WIND PRONE AREAS OF HUMBOLDT COUNTY THIS AFTERNOON. WENT WITH A WIND ADVISORY FOR THE REMAINDER OF OUR ZONES...THINKING THERE WILL BE WIDESPREAD SUSTAINED WINDS OF 25-30 MPH AND FREQUENT GUSTS OF 45-50 MPH. SOME OF THE MORE WIND PRONE AREAS...MAINLY ABOVE 6000 FEET...COULD SEE A FEW GUSTS TO 55 MPH. HAVE KEPT STAGGERED START/END TIMES FOR OUR HEADLINES... STARTING EARLIEST OVER CENTRAL NV. GUSTY WINDS SHOULD CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY THROUGH MIDDAY TUESDAY...SO DO NOT HAVE ADVISORY ENDING UNTIL 18Z TUE THERE. WHILE WINDS WILL BE THE BIGGEST CONCERN AS THE STRONG COLD FRONT/UPPER TROUGH MOVE THROUGH...THERE WILL BE A FEW SNOW SHOWERS THAT OCCUR OVER NORTHERN NV TONIGHT THROUGH TUESDAY. SOME OF THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY AND THE RUBIES COULD PICK UP AN INCH OR TWO. HIGH TEMPS WILL DROP CONSIDERABLY BEHIND THE COLD FRONT TUESDAY BY SOME 25 TO 35 DEGREES. ONLY EXPECTING HIGHS IN THE 30S AND 40S ACROSS NORTHERN NV WITH 50S TO NEAR 60 IN OUR FAR SOUTHERN AREAS. IN THE WAKE OF THE UPPER TROUGH...A NORTHERLY FLOW ALOFT WILL KEEP DAYTIME TEMPS BELOW NORMAL WEDNESDAY. MCGEE .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. MODELS WERE IN GOOD AGREEMENT FOR THE EXTENDED...BUT THE LATEST ECMWF HAS COME IN AS AN OUTLIER WITH HANDLING OF SYSTEM FOR THE WEEKEND INTO EARLY NEXT WEEK. TO START OUT THE PERIOD...WE WILL SEE A RETURN OF SOME SPRINGTIME TEMPERATURES AS RIDGE MOVES ACROSS THE CWA AND SOUTHWESTERLY FLOW DEVELOPS AHEAD OF NEXT STORM SYSTEM DIVING OUT OF THE GULF OF ALASKA. HIGHS IN THE 60S WILL AGAIN BE COMMON WITH SOME 70S POSSIBLE FRIDAY. DRY CONDITIONS ARE EXPECTED THU AND FRI WITH SOME MOISTURE MAKING IT INTO NORTHERN NV FOR SAT WITH A SLIGHT CHANCE FOR SOME SHOWERS. NEXT STORM SYSTEM WILL BE BRINGING COLDER TEMPERATURES INTO AREA STARTING SATURDAY BUT THE REAL COLD AIR WILL WAIT TO MOVE IN UNTIL SAT NIGHT/SUN. ECMWF JUST BRUSHES NORTHERN NV WITH SOME PRECIP AS MAIN UPPER LOW QUICKLY MOVES OFF INTO THE NORTHERN ROCKIES. GFS/CANADIAN AND ALMOST ALL OF THE GFS ENSEMBLE MEMBERS DEVELOP A CUTOFF LOW OVER THE PACIFIC NW INTO THE GREAT BASIN. SINCE THE ECMWF AT THIS TIME IS AN OUTLIER AS TO HANDLING OF THIS STORM WILL GO WITH THE GFS/CANADIAN SOLUTION FOR NOW. KEPT MENTION OF PRECIP IN FORECAST AND LOWERED TEMPERATURES INTO THE 40S FOR MOST AREAS SUN. GFS EVEN HAS -16C H70 TEMP INTO NORTHERN NV BY 12Z SUN. AN UPPER LOW UNDERCUTTING AN UPPER RIDGE ACROSS THE EASTERN U.S. WILL SLOW DOWN THE PROGRESSIVE PATTERN THAT WE ARE CURRENTLY EXPERIENCING AND THIS CUTOFF LOW COULD BE SLOW TO MOVE OUT OF THE REGION FOR EARLY NEXT WEEK. JMG && .AVIATION...A STRONG LOW PRESSURE SYSTEM WITH AN ASSOCIATED COLD FRONT APPROACHING THE REGION WILL CAUSE WINDS TO INCREASE TODAY. EXPECTING SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH AFTER 18Z. THESE WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE STARTING TO DECREASE SOME...BUT 10-20 MPH WINDS WEST OF THE RUBIES AND 15-30 MPH WINDS WILL STILL BE COMMON THROUGH THE OVERNIGHT HOURS. SOME SCATTERED SNOW SHOWERS ARE POSSIBLE MAINLY NORTH OF I-80 AFTER 04Z BEHIND THE COLD FRONT. VSBYS ASSOCIATED WITH THESE SNOW SHOWERS COULD BE DOWN TO 1-3SM AND CIGS AROUND 2K FT AGL. JMG && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING IN EFFECT FOR NVZ030 FROM 1PM TO 8PM TODAY. WIND ADVISORY IN EFFECT FOR NVZ031-032-036 FROM 1PM TO 8PM TODAY. WIND ADVISORY IN EFFECT FOR NVZ013-035-037 FROM 11AM TO MIDNIGHT TODAY. WIND ADVISORY IN EFFECT FOR NVZ033-034 FROM 3PM TODAY TO 11AM TUESDAY.
Hazardous weather outlook, Apr 13, 5:08 PM PDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 508 PM PDT SUN APR 13 2008 NVZ013-030>037-141400- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 508 PM PDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH PRESSURE OVER THE GREAT BASIN WILL PROMOTE NEAR RECORD WARMTH ON MONDAY. HOWEVER...WINDY CONDITIONS WILL DEVELOP ACROSS ALL OF NORTHERN AND CENTRAL NEVADA MONDAY AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THE REGION MONDAY NIGHT. WIDESPREAD WIND GUSTS BETWEEN 35 AND 45 MPH ARE EXPECTED...WITH GUSTS UP TO 55 MPH POSSIBLE. PLEASE SEE PRODUCT NPWLKN FOR MORE INFORMATION ON THE EXPECTED WINDS MONDAY AND MONDAY NIGHT. MUCH COOLER AIR WILL FILTER INTO THE REGION TUESDAY IN THE WAKE OF THE STRONG COLD FRONT. DAYTIME HIGHS ON TUESDAY ARE EXPECTED TO RUN BETWEEN 25 AND 30 DEGREES COOLER THAN MONDAY. THE COLD FRONT WILL HAVE A LIMITED AMOUNT OF MOISTURE TO WORK WITH...SO ONLY A FEW SHOWERS WILL OCCUR OVER NORTHERN NEVADA MONDAY NIGHT AND TUESDAY. IN ADDITION TO THE COOLER TEMPERATURES ON TUESDAY...BREEZY CONDITIONS MAY ALSO OCCUR OVER CENTRAL AND EASTERN NEVADA. HIGH PRESSURE WILL RETURN TO THE REGION ON WEDNESDAY AND TEMPERATURES WILL WARM BACK ABOVE NORMAL FOR THE END OF THE WEEK. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROOD
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:44 AM PDT | High Wind Warning | LKN | Humboldt | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.